MAUDE Adverse Event Report: ALPHATEC SPINE INC TI CANNULATED POLYAXIAL SCREW 7.5 MM X 40 MM (TI-6AI-4V ELI); PEDICLE SCREW SYSTEM

ALPHATEC SPINE INC TI CANNULATED POLYAXIAL SCREW 7.5 MM X 40 MM (TI-6AI-4V ELI); PEDICLE SCREW SYSTEM
Model Number 73875-40
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review if the device history records revealed no manufacturing or processing related irregularities.The instrument was found to be properly manufactured and released in accordance with design specifications.Visual examination found one side of the tulip has been completely broken/detached from the remainder of the implant.
 
Event or Problem Description
The surgeon tried to remove the screw extender from the screw using the recommended remover tool, but was unsuccessful.He then attempted removal via the removal aid tool and heard a breaking sound.He found that the screw head/tulip had broken.Removed and replacement of the screw caused an hour delay in the case.

Brand Name
TI CANNULATED POLYAXIAL SCREW 7.5 MM X 40 MM (TI-6AI-4V ELI)
Common Device Name
PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key8974885
Report Number2027467-2019-00042
Device Sequence Number10846542
Product Code NKB
UDI-Device Identifier00844856043329
UDI-Public(01)00844856043329(10)715033
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number73875-40
Device Catalogue Number73875-40
Device Lot Number715033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/13/2019
Initial Report FDA Received Date09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age47 YR